J Korean Ophthalmol Soc > Volume 52(7); 2011 > Article
Journal of the Korean Ophthalmological Society 2011;52(7):881-886.
DOI: https://doi.org/10.3341/jkos.2011.52.7.881    Published online July 15, 2011.
A Case of Phentermine Hydrochloride Induced Acute Myopia and Acute Angle Closure.
Sung Hyun Koo, Won Suk Choi, Jong Wook Lee, Young Jeung Park, Kyoo Won Lee
Cheil Eye Hospital, Daegu, Korea. eye7575@korea.com
Phentermine Hydrochloride에 의한 급성 근시와 전방각 폐쇄 1예
구성현⋅최원석⋅이종욱⋅박영정⋅이규원
Cheil Eye Hospital, Daegu, Korea
Abstract
PURPOSE
To describe a case of bilateral acute myopia and acute angle-closure associated with phentermine hydrochloride, a drug used for obesity treatment. CASE SUMMARY: A 25-year-old woman visited our hospital with blurry vision and ocular pain after taking phentermine hydrochloride for three weeks. Manifest refraction accompanied myopic shift in the both eyes, slit-lamp examination showed forward displacement of the lens-iris diaphragm and fundus examination revealed retinal folds. Suspecting phentermine hydrochloride induced acute myopia and acute angle closure, discontinuation of the drug and administration of cycloplegic agents and antiglaucomatic agent successfully resolved the symptoms. CONCLUSIONS: Although the exact mechanism is unknown, phentermine hydrochloride may generate ciliochoroidal effusion and ciliary edema, lead to acute myopia and acute angle closure resulting from forward displacement of the lens-iris diaphragm.
Key Words: Acute angle closure;Acute myopia;Phentermine hydrochloride


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos08@ophthalmology.org                

Copyright © 2021 by Korean Ophthalmological Society. All rights reserved.

Developed in M2PI

Close layer
prev next